Calculus of Variations and Geometric Measure Theory

A. Davini - E. Kosygina

Stochastic homogenization of a class of nonconvex viscous HJ equations in one space dimension

created by davini on 12 Jul 2023


Published Paper

Inserted: 12 jul 2023
Last Updated: 12 jul 2023

Journal: J. Differential Equations
Volume: 333
Pages: 231–267
Year: 2022

ArXiv: 2002.02263 PDF


We prove homogenization for a class of nonconvex (possibly degenerate) viscous Hamilton-Jacobi equations in stationary ergodic random environments in one space dimension. The results concern Hamiltonians of the form $G(p)+V(x,\omega)$, where the nonlinearity $G$ is a minimum of two or more convex functions with the same absolute minimum, and the potential $V$ is a bounded stationary process satisfying an additional scaled hill and valley condition. This condition is trivially satisfied in the inviscid case, while it is equivalent to the original hill and valley condition of A. Yilmaz and O. Zeitouni 31 in the uniformly elliptic case. Our approach is based on PDE methods and does not rely on representation formulas for solutions. Using only comparison with suitably constructed super- and sub- solutions, we obtain tight upper and lower bounds for solutions with linear initial data $x\mapsto \theta x$. Another important ingredient is a general result of P. Cardaliaguet and P.E. Souganidis 13 which guarantees the existence of sublinear correctors for all $\theta$ outside "flat parts" of effective Hamiltonians associated with the convex functions from which $G$ is built. We derive crucial derivative estimates for these correctors which allow us to use them as correctors for $G$.